Feedback on Lipitor Side Effects and Usage Page 4
If you use Lipitor or another statin please help others by sharing your experience. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Blurred vision with lipitor
I have been lipitor for about 6 weeks. My vision is very blurred…is this normal? I quit taking it but would like advice on something different to try with out the side effects.
AskDocWeb: No, blurred vision is not normal. You should talk with your doctor as to which alternative would be better for you because he knows your health history.
Subj: Had to get off Lipitor
I have been on lipitor for about a year now. Roughly six months into taking the drug, I too started having all the symptoms. Muscle pain and weakness in my legs, arms, back, and stomach area. My whole body just hurt!. I also had joint pain in my ankles, knees, and shoulders. I even have memory problems. If I would sit still for any length of time, it was pure hell trying to get moving again. Going down the steps in the morning was a real killer! I’m only 45 years old and I gotta tell ya, I have never felt this much discomfort in all my life. My doctor took me off the drug and within one week, my arms and legs began to feel much better. However, I still have a lot of discomfort in my back and stomach areas.
Subj: Lipitor pain
I have been taking Lipitor 20 mil daily, for over 12 months, with Diovan-80 mil daily, I recently started getting a side pain, so I went to the ER and they ran tests for heart attacks, etc. All the tests came back negative. They told me it must be a pulled muscle. It is now 2 1/2 months later, I’ve had several more tests done they tell me it is not my heart nor is my liver, However I am still experiencing increased chest, arm and stomach pains–feels like pulled muscles or heart attack. I stopped taking the Lipitor 2 days ago, Sept. 28. If Lipitor is the problem, what is the longest time period it would be until the muscle pains would subside? Thank you for any help!
AskDocWeb: Most of the Lipitor will be out of your system in just a couple of days but the effects may linger after that and there is no way to know how long they will persist.
Subj: Lipitor interactions?
After taking simvostatins (I was then living in the UK) for three years, I finally realized that they were the cause of my nightly calf muscle cramps and took my self off of them (and cramps stopped). Now the Dr has prescribed 20 mg Lipitor for the high cholesterol levels. Within three weeks my left eye was nearly bleeding and painful, and I have noticed that I am difficulty recalling things very familiar to me. I also have muscle stiffness. Could it be interacting with either Premarin or Synthroid, which I also take?
AskDocWeb: No, that’s highly unlikely. All of your symptoms are listed as side effects of taking Lipitor.
Subj: Muscle pain and faintness with Lipitor
I was on Lipitor for about a month. I started experiencing unexplained dizziness and extreme muscle pain in both of my calves and legs. The pain has been so excruciating, until if I wear closed in shoes, I feel like I am about to pass out. It’s a miserable feeling. My doctor has taken me off Lipitor because my CK levels were elevated. I am still trying to recover. It should be removed from our pharmacies immediately. Before taking this medication, I had no physical problems. Now it’s a struggle to walk without pain and faintness. I wonder when will I feel better again. My doctor said it will/could take three months. It seems like eternity. If anyone has any solutions for muscle recovery, please share your remedies. Thanks,
Subj: Drug interactions
What about drug interactions? …Atenolol, altace, Lipitor?
AskDocWeb: We have not heard of any problems with using these three drugs together.
Subj: Lower abdominal pain
I have been taking 10mg tablets of lipitor for over a month now. I am having lower abdominal pain, which is getting worse every day is this a side effect of the drug. Thank you,
AskDocWeb: This should be reported to your doctor as soon as possible.
Subj: Severe muscle pain
I have taken Lipitor for at least 4 years. I seemed fine with it. I started having trouble sleeping. I would wake short of breath. I thought I needed more exercise and started swimming daily. I developed severe muscle pain in my right leg. I grew weaker daily. I started looking for another cause. I read about lipitor and stopped taking it. I started to improve the next day. I am better, but am still very week and have severe pain in small areas that move around my lower legs and feet. I have been swimming daily but this may not be helping me recover. My Dr. thinks I am nuts. He said Lipitor cannot cause these problems. I came very close to not being able to walk from this. It has been several weeks without Lipitor and I still have a long way to go to get my strength back.
AskDocWeb: No George, you are not going crazy. Muscle pain has been associated with Lipitor and it may or may not improve. The shortness of breath and the lack of sleep are another matter. It sounds like you should be tested for Sleep Apnea at your local hospital. If your breathing stops at some point during sleep and it awakens you, that also makes you wake up tired. You may need a C-Pap machine at night.
Subj: Problem with Lipitor
In May I pulled/twisted a lower back muscle. Around the same time my doctor put me on Lipitor. My muscles in my legs tingled, were weak and felt like restless leg syndrome. I went to Physical therapy for the muscle weakness/leg restlessness thinking my symptoms were related to my back issue. In October I didn’t have the funds to buy my Lipitor so went off of it. I began feeling strong and my ability to walk quickly increased. I just thought my back was finally healing. Then two weeks ago I filled my Lipitor prescription and began taking it. Within a few days my muscles began to tingle and my legs became very uncomfortable. Needless to say I stopped taking the Lipitor two days ago. I am hoping that my muscles will gain in strength quickly. I also had that “tight” feelings in my legs/ankles. I will increase my walking and research natural means to keep my cholesterol under control.
Subj: Illness was a result of lipitor
I took lipitor for 3 years. I didn’t realize the dr. increased the dosage to 40 milligrams. I developed pain in the thighs and weakness in legs and arms. I have been off lipitor about 6 weeks. I am better, but not well. I am seeing a rheumatologist who told me my illness was a result of lipitor. This drug should be taken off the market.
Subj: Small rashes
I have taken 20MG of Lipitor for the past 2 years with good results. I have recently started some small rashes on my legs and stomach that itch like crazy. I have only had this itch for a couple of days. Could this be linked to the Lipitor I take?
AskDocWeb: It could be, about 4% of users report skin rash as a side effect. Benadryl would probably help stop the rash and itching. If the rash gets worse, consult with your physician.
Subj: Muscle weakness
I am a 40 year old male, and I have been taking 40 mg of Lipitor for about 8 months. I have been experiencing muscle weakness, tightness in the left leg (behind the knee, down to the calf area), hives, slight headaches, periodic loose stools and HEMROIDS! What should I do?
AskDocWeb: Talk to your physician, as with all cholesterol lowering drugs, if you experience any muscle weakness or pain you are to discontinue use and try another.
Subj: Awful rash and itching awful
I am 82 years old, was taking Lipitor 5oo-20mg. Took it for a short time and was told by my doctor to increase to 3 a day. Been taking it for about a month. I am having an awful rash and itching awful. I called the doctor’s office and she was off and the nurse told me to keep on taking it. That was on Friday night and the doctor won’t be in until Monday. The nurse told me I could take Benadryl and it does help for a while and then starts over. So I take another Benadryl. I called the drugstore where I get the lipitor and was told that was a big increase on the lipitor. Tonight when I am to take the Benadryl I am not going to take it. Although the nurse told me to take it. The full 3 pills. What is your advice on this? Was the increase too much of a jump in the dosage?
AskDocWeb: It does sound like the increase was too much for you. You did right by playing it safe and holding off on the medication until you could confirm that big increase in dosage with your doctor.
Subj: Moving rash
I’ve been taking Lipitor for 6 years. I asked my doctor to give me a generic substitute for med INS purposes and he prescribed Lovastatin. I have experienced a moving rash over my body for the last weeks and this is the only change in common usage, except for an intervening knee replacement surgery. Can the change to Lovastatin be the cause of rash? Thank you
AskDocWeb: It shouldn’t but it is possible. There are many reasons you could have a moving rash. Have you recently changed the brand of soap (face, bath or laundry) that you use? Or purchased new cloths of unfamiliar fabric? Another place to look is, what other medications you have taken in the past two weeks?
Read more feedback about Lipitor.
Report – 2 – 3 – Page 4 – 5 – 6 – 7 – 8 – 9 – Last Page 23r
If you find this page useful share it with others. If you have used Lipitor, use the form below to add your review of Lipitor, feedback or suggestions that may help others. Please note that all addresses are held confidential.